Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 35, NWS Tulsa, OK

April 1, 2008Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 1, 2008, 7:54 AM CDT for Ottawa County, Oklahoma. It took effect at Apr 1, 2008, 11:01 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 7:54 AM CDT (12:54 UTC)
In effect from
Apr 1, 2008, 11:01 AM CDT
Expired
Apr 2, 2008, 1:45 PM CDT
In force
27 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 16.60 ft at Apr 2, 2008, 2:00 AM CDT.

actionminormoderate5101504/0104/0204/03
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 011254
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT TUE APR 01 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-012054-
/O.NEW.KTSA.FL.W.0035.080402T0000Z-080402T0600Z/
/COMO2.1.ER.080402T0000Z.080402T0000Z.080402T0000Z.NO/
754 AM CDT TUE APR 01 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR COMMERCE.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 AM TUESDAY THE STAGE WAS 14.01 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
5 follow-up statements
000 
WGUS84 KTSA 011602
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CDT TUE APR 01 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-020001-
/O.EXT.KTSA.FL.W.0035.080401T1601Z-080402T0700Z/
/COMO2.1.ER.080401T1557Z.080401T1800Z.080402T0100Z.NO/
1101 AM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM TUESDAY THE STAGE WAS 14.86 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.3 
  FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 011855
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT TUE APR 01 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-020255-
/O.EXT.KTSA.FL.W.0035.000000T0000Z-080402T1120Z/
/COMO2.1.ER.080401T1600Z.080402T0000Z.080402T0520Z.NO/
155 PM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 PM TUESDAY THE STAGE WAS 15.51 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO 
  NEAR 15.8 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY BEFORE DAWN.
* IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING.

$$
000 
WGUS84 KTSA 020110
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT TUE APR 01 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-020910-
/O.EXT.KTSA.FL.W.0035.000000T0000Z-080402T1920Z/
/COMO2.1.ER.080401T1600Z.080402T0600Z.080402T1320Z.NO/
810 PM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM TUESDAY THE STAGE WAS 16.16 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE RISING TO 
  NEAR 16.3 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW 
  FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING.

$$
000 
WGUS84 KTSA 021238
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
738 AM CDT WED APR 02 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-022038-
/O.EXT.KTSA.FL.W.0035.000000T0000Z-080403T0224Z/
/COMO2.1.ER.080401T1600Z.080402T0700Z.080402T2024Z.NO/
738 AM CDT WED APR 02 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 AM WEDNESDAY THE STAGE WAS 16.51 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING.

$$
000 
WGUS84 KTSA 021845
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT WED APR 02 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-021915-
/O.CAN.KTSA.FL.W.0035.000000T0000Z-080403T0224Z/
/COMO2.1.ER.080401T1600Z.080402T0700Z.080402T2009Z.NO/
145 PM CDT WED APR 02 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  100 PM WEDNESDAY THE STAGE WAS 15.62 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:42 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 1, 3:42 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT TUE APR 1 2008

.DISCUSSION...
THE TRUER POST-FRONTAL AIRMASS IS CURRENTLY OVERTAKING THE
FORECAST AREA WITH A BROAD REGION OF STRONG PRESSURE RISES
ENSURING GUSTY WINDS THROUGH THE MORNING. BUILDING HIGH PRESSURE
AND EFFECTS OF LOW CLOUDS WILL KEEP TEMPERATURES COOL TODAY.
CHOSE TO CONTINUE WITH A DRY FORECAST THROUGH TONIGHT THOUGH FAR
SOUTHEAST OKLAHOMA WILL BE CLOSE ENOUGH TO THE FRONTAL BOUNDARY TO
POSSIBLY SEE SOME LIGHT SHOWERS BY EARLY WEDNESDAY MORNING.

STRENGTHENING UPGLIDE ALONG THE RETREATING ELEVATED FRONTAL
BOUNDARY WILL ALLOW CONVECTION TO DEVELOP ACROSS THE AREA ON
WEDNESDAY. PLACEMENT OF THE PRIMARY PRECIP AXIS VARIES AMONGST
MODEL SOLUTIONS HOWEVER MOST LOCATIONS MAY SEE AT LEAST SOME LIGHT
RAIN. ELEVATED INSTABILITIES IMPROVE WITH TIME SO WILL CONTINUE
WITH A MENTION OF THUNDERSTORMS. CLOUDY AND COOL CONDITIONS
TYPICAL ON THE COOL SIDE OF A WARM FRONT WILL PREVAIL WEDNESDAY.

FOCUS WILL INCREASINGLY BECOME THE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT TIMEFRAME. FORCING ASSOCIATED WITH APPROACHING
SHORTWAVE TROUGH AND ADVANCING WARM FRONTAL BOUNDARY ARE EXPECTED
TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
INTO THURSDAY MORNING. THE NORTHWARD ADVANCE OF THE WARM FRONT BY
THURSDAY IS QUITE UNCERTAIN AND TENDED TO SIDE TOWARD A GFS/UKMET
AVERAGE PLACEMENT WHICH WOULD BE SOMEWHERE NEAR THE INTERSTATE 44
CORRIDOR BY THURSDAY EVENING. ALONG AND NORTH OF THIS BOUNDARY
WILL LIKELY BE THE PROLONGED RAINFALL...AND RESULTANT HEAVIEST
AMOUNTS. THIS WILL IMPACT MANY LOCATIONS THAT HAVE RECEIVED RECENT
EXCESSIVE RAINFALL AMOUNTS...AND THE POTENTIAL FOR SIGNIFICANT
FLOODING IMPACTS IS BECOMING MORE LIKELY. ADDITIONALLY...SEVERE
WEATHER POTENTIAL WILL INCREASE INTO THURSDAY WITH A PRIMARY HAIL
THREAT NORTH OF THE WARM FRONT. STORMS WHICH DEVELOP ACROSS THE
WARM SECTOR WILL POSE SIGNIFICANT SEVERE WEATHER IMPACTS THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. THE EVOLVING WARM SECTOR
CONDITIONS WILL LIKELY BE AN ONGOING FORECAST CHALLENGE DURING THE EVENT.

THE SHORTWAVE TROUGH AXIS IS FORECAST TO CLEAR THE AREA BY
THURSDAY NIGHT AS THE ATTENDANT COLD FRONTAL BOUNDARY SWEEP
SOUTHEASTWARD. STORM TOTAL RAINFALL AMOUNTS DURING THIS UPCOMING
EVENT ARE LIKELY TO BE ONE TO TWO INCHES OVER A BROAD AREA...AND
LOCALIZED AMOUNTS OVER THREE INCHES LIKELY. APPROPRIATE WATCHES
ARE LIKELY IN UPCOMING FORECASTS AS CONFIDENCE INCREASES.

SEVERAL DAYS OF DRY WEATHER ARE EXPECTED FOR LATE WEEK INTO THE
WEEKEND...WITH PRECIPITATION CHANCES RETURNING BY EARLY NEXT WEEK
PENDING THE TIMING OF THE NEXT SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  40  56  53 /  10  10  70  80
FSM   61  45  58  53 /  10  10  70  60
MLC   59  46  58  56 /  10  10  70  60
BVO   56  36  55  51 /  10  10  70  80
FYV   55  37  55  49 /  10  10  70  80
BYV   54  36  54  47 /  10  10  70  80
MKO   57  42  57  54 /  10  10  70  80
MIO   54  36  56  49 /  10  10  60  80
F10   57  43  57  55 /  10  10  70  70
HHW   60  51  62  58 /  10  10  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Apr 1, 5:26 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
526 AM CDT TUE APR 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
525 AM CDT TUE APR 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
GUSTY NORTHERLY WINDS WILL USHER IN COOLER AND DRIER AIR TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH AND ASSOCIATED COLD FRONT WILL BRING ANOTHER
CHANCE OF SEVERE WEATHER AND FLOODING RAINFALL TO THE REGION FROM
WEDNESDAY NIGHT THROUGH THURSDAY. IN MUCH THE SAME FASHION AS THE
PREVIOUS SYSTEM... A WARM... MOIST... AND UNSTABLE AIRMASS WILL BE
IN PLACE ACROSS THE REGION AS THE FRONTAL BOUNDARY APPROACHES.
TIMING OF THE UPPER SYSTEM AND PLACEMENT OF THE SURFACE BOUNDARY
WILL DETERMINE HOW THE EVENT EVOLVES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE FOR THE IMPACTS OF SEVERE STORMS
AND FLOODING. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND
INFORMATION AS THIS POTENTIALLY DANGEROUS WEATHER EVENT APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:02 PM CDTTornado WarningTSAPushmataha58 min
Mar 31, 7:12 PM CDTTornado WarningTSAChoctaw63 min
Mar 31, 7:37 PM CDTFlash Flood WarningTSAPushmataha113 min
Mar 31, 7:42 PM CDTFlash Flood WarningTSALeFlore103 min
Mar 31, 8:09 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha2 hr
Mar 31, 8:40 PM CDTRiver Flood WarningTSAAdair24 hr
Mar 31, 8:53 PM CDTFlash Flood WarningTSAChoctaw2 hr
Apr 1, 2:02 AM CDTRiver Flood WarningTSAOsage, Tulsa6 hr
Apr 1, 2:13 AM CDTRiver Flood WarningTSACherokee35 hr
Apr 1, 3:37 AM CDTRiver Flood WarningTSALeFlore17 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.